Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 58, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 10, 2004, 5:55 PM CDT for DeWitt County, Karnes County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 5:55 PM CDT (22:55 UTC)
- Expired
- Apr 10, 2004, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, TX, Karnes County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1910 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 102258 FFWSAT TXC123-255-110100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 555 PM CDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... DEWITT KARNES * UNTIL 800 PM CDT * AT 555 PM...WEATHER SERVICE DOPPLER RADAR INDICATED AREAS OF HEAVY RAIN OVER PARTS OF KARNES AND DEWITT COUNTY. PERIODS OF HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PARTS OF KARNES AND DEWITT COUNTY FOR THE NEXT 1 TO 2 HOURS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 2890 9801 2879 9778 2911 9713 2923 9733 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 2:50 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 10, 2:50 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 PM CDT SAT APR 10 2004 .DISCUSSION... ACTIVE WEATHER ON TAP THIS EVENING THRU EARLY SUNDAY MORNING. SHOWERS AND THUNDERSTORMS ONGOING IN THE VICINITY OF THE COLD FRONT. FRONT WILL SLIDE SOUTHWARD THIS EVENING WITH INDIVIDUAL STORMS TRAINING SW TO NE ALONG AND BEHIND THE FRONTAL BOUNDARY. SEVERE WX STILL A THREAT THRU THE EVENING HOURS WITH LARGE HAIL POSSIBLE WITH ISOLATED OCCURRENCES OF DAMAGING WINDS. TRAINING CELLS WILL ALSO RESULT IN FLASH FLOODING...AS SOILS ARE ALREADY SATURATED FROM PREVIOUS RAINS AND RUNOFF WILL BE RAPID. ALTHOUGH THE COLD FRONT WILL MOVE SOUTH ACROSS THE CWFA THIS EVENING...ELEVATED CONVECTION WILL CONTINUE BEHIND THE FRONT. POST-FRONTAL RAINS WILL CONTINUE ON SUNDAY WITH THE UPPER TROF STILL TO THE WEST OF THE CWFA. RAIN CHANCES WILL FINALLY END FROM WEST TO EAST MONDAY AFTERNOON. DRY WEATHER TUESDAY THRU FRIDAY WITH RIDGING DEVELOPING ALOFT. RAIN CHANCES RETURN BY THE WEEKEND WITH THE APPROACH OF ANOTHER WESTERN U.S. UPPER TROF. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 50 58 44 59 / 70 60 30 20 AUSTIN BERGSTROM INTL AIRPORT 50 58 44 59 / 70 60 30 20 DEL RIO INTL AIRPORT 53 59 44 61 / 50 60 30 20 SAN ANTONIO INTL AIRPORT 51 59 44 59 / 70 60 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THRU 4 AM CDT SUNDAY FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. SEVERE TSTM WATCH #63 IN EFFECT UNTIL 8 PM CDT FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS. && 13/03
Hazardous weather outlook, Apr 10, 9:57 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 957 AM CDT SAT APR 10 2004 TXZ171>173-183>194-202>209-217>225-228-111100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 957 AM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND TONIGHT. A SQUALL LINE IS EXPECTED TO DEVELOP IN ASSOCIATION WITH A COLD FRONTAL PASSAGE. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. A FLASH FLOOD WATCH WILL LIKELY BE POSTED...POSSIBLY AS EARLY AS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAINS ARE EXPECTED TO CONTINUE SUNDAY WHICH WILL ONLY AGGRAVATE FLASH FLOOD AND FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED STARTING LATE THIS MORNING OR THIS AFTERNOON.
In the hours before
Local storm report, Apr 10, 5:01 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST W CANYON LAKE DAM 29.88N 98.26W
04/10/2004 50 MPH COMAL TX AMATEUR RADIO
WIND BLEW ANTENNAE DOWN
0450 PM TSTM WND DMG SE CANYON LAKE DAM 29.88N 98.26W
04/10/2004 COMAL TX AMATEUR RADIO
TREE BLOWN DOWN IN SATTLER
&&
DCLocal storm report, Apr 10, 5:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL NEW BERLIN 29.46N 98.10W
04/10/2004 0.75 INCH GUADALUPE TX AMATEUR RADIO
&&
DCSpecial weather statement, Apr 10, 5:23 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 523 PM CDT SAT APR 10 2004 TXZ171>173-183>194-202>209-217>225-228-102245- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 523 PM CDT SAT APR 10 2004 ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 530 PM CDT FOR COMAL AND BEXAR COUNTIES... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 6 PM CDT FOR HAYS...GUADALUPE...AND ZAVALA COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM CDT FOR REAL COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 645 PM CDT FOR CALDWELL... COMAL...GUADALUPE...GONZALES...AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 7 PM CDT FOR WILSON...FRIO... AND ZAVALA COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 715 PM CDT FOR FAYETTE COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 730 PM CDT FOR MEDINA AND UVALDE COUNTIES... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT FOR ALL OF SOUTH CENTRAL TEXAS EXCEPT FOR VAL VERDE...EDWARDS...LLANO... AND BURNET... ...FLASH FLOOD WATCH IN EFFECT THROUGH 4 AM CDT SUNDAY FOR ALL OF SOUTH CENTRAL TEXAS...
Special weather statement, Apr 10, 5:25 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 525 PM CDT SAT APR 10 2004 TXZ171>173-183>194-202>209-217>225-228-102300- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 525 PM CDT SAT APR 10 2004 ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 530 PM CDT FOR COMAL AND BEXAR COUNTIES... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 6 PM CDT FOR HAYS...GUADALUPE...AND ZAVALA COUNTIES... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 615 PM CDT FOR FAYETTE AND LAVACA COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM CDT FOR REAL COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 645 PM CDT FOR CALDWELL... COMAL...GUADALUPE...GONZALES...AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 7 PM CDT FOR WILSON...FRIO... AND ZAVALA COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 715 PM CDT FOR FAYETTE COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 730 PM CDT FOR MEDINA AND UVALDE COUNTIES... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT FOR ALL OF SOUTH CENTRAL TEXAS EXCEPT FOR VAL VERDE...EDWARDS...LLANO... AND BURNET... ...FLASH FLOOD WATCH IN EFFECT THROUGH 4 AM CDT SUNDAY FOR ALL OF SOUTH CENTRAL TEXAS...
Local storm report, Apr 10, 5:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 E MOULTON 29.57N 97.06W
04/10/2004 1.75 INCH LAVACA TX LAW ENFORCEMENT
KOMENSKY
&&
DCLocal storm report, Apr 10, 5:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL SCHULENBURG 29.68N 96.91W
04/10/2004 0.88 INCH FAYETTE TX AMATEUR RADIO
0546 PM HAIL 6 E FLATONIA 29.69N 97.01W
04/10/2004 1.75 INCH FAYETTE TX AMATEUR RADIO
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:21 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 39 min |
| Apr 10, 11:58 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 47 min |
| Apr 10, 12:25 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 35 min |
| Apr 10, 12:44 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Apr 10, 1:32 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 58 min |
| Apr 10, 2:27 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Apr 10, 2:57 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 63 min |
| Apr 10, 3:10 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 50 min |
| Apr 10, 3:19 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 56 min |
| Apr 10, 3:51 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 54 min |
| Apr 10, 4:04 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 56 min |
| Apr 10, 4:09 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 66 min |
| Apr 10, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 47 min |
| Apr 10, 4:20 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 55 min |
| Apr 10, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 65 min |
| Apr 10, 4:27 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| Apr 10, 4:33 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 57 min |
| Apr 10, 4:41 PM CDT | Flash Flood Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe | 2 hr |
| Apr 10, 4:55 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 65 min |
| Apr 10, 4:57 PM CDT | Flash Flood Warning | EWX | Frio, Zavala | 2 hr |
| Apr 10, 5:05 PM CDT | Flash Flood Warning | EWX | Wilson | 115 min |
| Apr 10, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 54 min |
| Apr 10, 5:15 PM CDT | Flash Flood Warning | EWX | Fayette | 2 hr |
| Apr 10, 5:19 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 41 min |
| Apr 10, 5:23 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 52 min |
| Apr 10, 5:28 PM CDT | Tornado Warning | EWX | Fayette, Lavaca | 47 min |
| Apr 10, 5:29 PM CDT | Flash Flood Warning | EWX | Atascosa | 91 min |
| Apr 10, 5:32 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 58 min |
| Apr 10, 5:35 PM CDT | Flash Flood Warning | EWX | Lavaca | 100 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.